Alert archive / Mississippi / Wind Advisories in 2007

Wind Advisory 5, NWS Memphis, TN

February 24, 20074 states

NWS Memphis, TN issued this wind advisory at Feb 24, 2007, 3:44 AM CST for 4 states. It took effect at Feb 24, 2007, 9:00 AM CST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Feb 24, 2007, 3:44 AM CST (09:44 UTC)
In effect from
Feb 24, 2007, 9:00 AM CST
Expired
Feb 24, 2007, 10:03 PM CST
In force
13 hr
Issued by
NWS Memphis, TN
All 56 counties

Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Alcorn County, MS, Benton County, MS, Calhoun County, MS, Chickasaw County, MS, Coahoma County, MS, DeSoto County, MS, Itawamba County, MS, Lafayette County, MS, Lee County, MS, Marshall County, MS, Monroe County, MS, Panola County, MS, Pontotoc County, MS, Prentiss County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tippah County, MS, Tishomingo County, MS, Tunica County, MS, Union County, MS, Yalobusha County, MS, Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Hardeman County, TN, Hardin County, TN, Haywood County, TN, Henderson County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, McNairy County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN

The radar

The Memphis radar (KNQA), 38 km from the middle of the area, began a volume at 09:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 9.7 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2007-02-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2007-02-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 221 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2407 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
221 m²/s²
0-3 km storm-relative helicity
415 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMEG 240944
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
344 AM CST SAT FEB 24 2007

...APPROACHING STORM SYSTEM TO PRODUCE STRONG WINDS TODAY AND TONIGHT...

.A POWERFUL STORM SYSTEM WILL MOVE OUT OF THE SOUTHERN PLAINS
TODAY. IN RESPONSE THE WINDS ACROSS THE MID SOUTH WILL INCREASE TO
25 TO 30 MPH WITH GUSTS AS HIGH AS 45 MPH BY THIS AFTERNOON.

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-241745-
/O.NEW.KMEG.WI.Y.0005.070224T1500Z-070225T0600Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE(AR)-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-MARSHALL-BENTON(MS)-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE-
PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE(MS)-
ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE-
OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD-
CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE-
HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH...
CORINTH...IUKA...TUNICA...BOONEVILLE...CLARKSDALE...BATESVILLE...
OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN...UNION CITY...
MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN...
HUNTINGDON...COVINGTON...JACKSON...LEXINGTON...BARTLETT...
GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE...
BOLIVAR...SAVANNAH
344 AM CST SAT FEB 24 2007

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT CST
TONIGHT...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT
CST TONIGHT. 

IN ADVANCE OF A STRONG UPPER LEVEL STORM SYSTEM...WINDS WILL INCREASE TO
25 TO 30 MPH WITH GUSTS TO AS HIGH AS 45 MPH TODAY. STRONG WINDS
WILL PERSIST INTO TONIGHT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$
4 follow-up statements
000 
WWUS74 KMEG 241654
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
1054 AM CST SAT FEB 24 2007

...APPROACHING STORM SYSTEM TO PRODUCE STRONG AND GUSTY WINDS
TODAY AND TONIGHT ACROSS THE MID-SOUTH...

.A POWERFUL STORM SYSTEM WILL MOVE INTO THE CENTRAL PLAINS TODAY.
IN ADVANCE OF THIS SYSTEM...SOUTHERLY WINDS ACROSS THE MID SOUTH
BETWEEN 25 AND 30 MPH WITH GUSTS AS HIGH AS 45 MPH WILL OCCUR INTO
THIS EVENING.

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-250600-
/O.CON.KMEG.WI.Y.0005.000000T0000Z-070225T0600Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE(AR)-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-MARSHALL-BENTON(MS)-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE-
PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE(MS)-
ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE-
OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD-
CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE-
HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH...
CORINTH...IUKA...TUNICA...BOONEVILLE...CLARKSDALE...BATESVILLE...
OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN...UNION CITY...
MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN...
HUNTINGDON...COVINGTON...JACKSON...LEXINGTON...BARTLETT...
GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE...
BOLIVAR...SAVANNAH
1054 AM CST SAT FEB 24 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

STRONG LOW PRESSURE WILL MOVE THROUGH THE CENTRAL PLAINS TODAY
INTO TONIGHT. IN ADVANCE OF THIS SYSTEM...SOUTHERLY WINDS
BETWEEN 25 AND 30 MPH WITH GUSTS AS HIGH AS 45 MPH WILL OCCUR
ACROSS THE MID-SOUTH INTO THIS EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

JCL
000 
WWUS74 KMEG 250020
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
620 PM CST SAT FEB 24 2007

...APPROACHING STORM SYSTEM TO PRODUCE STRONG AND GUSTY WINDS 
TONIGHT ACROSS PARTS OF THE MID-SOUTH...

.A POWERFUL STORM SYSTEM WILL MOVE THROUGH THE CENTRAL PLAINS
TONIGHT. IN ADVANCE OF THIS SYSTEM...WINDS BETWEEN 25 AND 30 MPH
WITH GUSTS AS HIGH AS 45 MPH WILL OCCUR INTO THIS EVENING EAST
OF THE MISSISSIPPI RIVER.

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-250130-
/O.CAN.KMEG.WI.Y.0005.000000T0000Z-070225T0600Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE(AR)-PHILLIPS-DUNKLIN-PEMISCOT-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE
620 PM CST SAT FEB 24 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DIMINISHED BELOW WIND ADVISORY CRITERIA WEST OF THE
MISSISSIPPI RIVER. HOWEVER...WINDS OF 15 TO 20 MPH WITH HIGHER 
GUSTS ARE STILL POSSIBLE OVERNIGHT.

$$

MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-250600-
/O.CON.KMEG.WI.Y.0005.000000T0000Z-070225T0600Z/
DESOTO-MARSHALL-BENTON(MS)-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE-
PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE(MS)-
ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE-
OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD-
CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE-
HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...SOUTHAVEN...OLIVE BRANCH...CORINTH...
IUKA...TUNICA...BOONEVILLE...CLARKSDALE...BATESVILLE...OXFORD...
NEW ALBANY...TUPELO...AMORY...ABERDEEN...UNION CITY...MARTIN...
DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN...HUNTINGDON...
COVINGTON...JACKSON...LEXINGTON...BARTLETT...GERMANTOWN...
COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE...BOLIVAR...
SAVANNAH
620 PM CST SAT FEB 24 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

STRONG LOW PRESSURE WILL MOVE THROUGH THE CENTRAL PLAINS OVERNIGHT. 
IN ADVANCE OF THIS SYSTEM...WINDS BETWEEN 25 AND 30 MPH WITH
GUSTS AS HIGH AS 45 MPH WILL OCCUR EAST OF THE MISSISSIPPI RIVER
THIS EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

JCL
000 
WWUS74 KMEG 250243
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
843 PM CST SAT FEB 24 2007

...GUSTY WINDS STILL POSSIBLE THROUGH MIDNIGHT ACROSS NORTHEAST 
MISSISSIPPI...

MSZ001>005-007-008-010>015-020>022-TNZ001>004-019>021-048>055-
088>091-250345-
/O.CAN.KMEG.WI.Y.0005.000000T0000Z-070225T0600Z/
DESOTO-MARSHALL-BENTON(MS)-TIPPAH-ALCORN-TUNICA-TATE-COAHOMA-
QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-TALLAHATCHIE-YALOBUSHA-
CALHOUN-LAKE-OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-
TIPTON-HAYWOOD-CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-
FAYETTE-HARDEMAN-MCNAIRY-
INCLUDING THE CITIES OF...SOUTHAVEN...OLIVE BRANCH...CORINTH...
TUNICA...CLARKSDALE...BATESVILLE...OXFORD...NEW ALBANY...
UNION CITY...MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...
MILAN...HUNTINGDON...COVINGTON...JACKSON...LEXINGTON...BARTLETT...
GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE...
BOLIVAR
843 PM CST SAT FEB 24 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DIMINISHED BELOW WIND ADVISORY CRITERIA. 
EXPECT SOUTHWEST WINDS 10 TO 20 MPH WITH GUSTS UP TO 
30 MPH FOR THE REST OF THE NIGHT.

$$

MSZ006-009-016-017-023-024-TNZ092-250600-
/O.CON.KMEG.WI.Y.0005.000000T0000Z-070225T0600Z/
TISHOMINGO-PRENTISS-LEE(MS)-ITAWAMBA-CHICKASAW-MONROE-HARDIN-
INCLUDING THE CITIES OF...IUKA...BOONEVILLE...TUPELO...AMORY...
ABERDEEN...SAVANNAH
843 PM CST SAT FEB 24 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

WINDS BETWEEN 25 AND 30 MPH WITH GUSTS AS HIGH AS 45 MPH WILL
CONTINUE THROUGH MIDNIGHT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

MBS
000 
WWUS74 KMEG 250403
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
1003 PM CST SAT FEB 24 2007

...STRONG WINDS HAVE DIMINISHED OVER NORTHEAST MISSISSIPPI AND
PORTIONS OF SOUTHWEST TENNESSEE...


MSZ006-009-016-017-023-024-TNZ092-250515-
/O.CAN.KMEG.WI.Y.0005.000000T0000Z-070225T0600Z/
TISHOMINGO-PRENTISS-LEE(MS)-ITAWAMBA-CHICKASAW-MONROE-HARDIN-
INCLUDING THE CITIES OF...IUKA...BOONEVILLE...TUPELO...AMORY...
ABERDEEN...SAVANNAH
1003 PM CST SAT FEB 24 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELLED THE WIND
ADVISORY. 

HOWEVER WINDS WILL REMAIN GUSTY WITH WIND SPEEDS OF 15 MPH GUSTING
TO 25 MPH AT TIMES.

$$

KRM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Feb 24, 3:42 AM CST, 2 minutes earlier.

Area forecast discussion, Feb 24, 3:42 AM CST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
342 AM CST SAT FEB 24 2007

.DISCUSSION...

THE POWERFUL UPPER LEVEL LOW WAS SPINNING NEAR THE TEXAS AND
OKLAHOMA PANHANDLES THIS MORNING. ABUNDANT MOISTURE IS BEING
RAPIDLY TRANSPORTED AHEAD OF THE APPROACHING SYSTEM AND IS EVIDENT
IN REGIONAL RADAR ANIMATIONS BACK TO THE WEST. SOME LIGHT SCATTERED
ECHOS WERE MOVING ACROSS E TX...N LA...SRN AR AND CNTRL MS.
ANTICIPATE THIS ACTIVITY TO CONTINUE THROUGH THE MORNING AND
INCREASE THROUGH THE DAY.

FORECAST REMAINS ON TRACK AS FAR AS TIMING OF THUNDERSTORMS AND
COVERAGE. LOOK FOR SEVERE STORMS TO BEGIN THIS AFTERNOON AND PERSIST
THROUGH THE FIRST HALF OF TONIGHT. THE DYNAMICS WITH THE UPPER LOW
ARE IMPRESSIVE AND HELICITY IS TREMENDOUS. STORMS THAT DEVELOP
WILL MOVE RAPIDLY E/NE NEAR 60 MPH. EXPECT STORMS TO EXIT THE
MID SOUTH REGION BY SUNDAY MORNING.

THE SURFACE PRESSURE GRADIENT WILL TIGHTEN EARLY THIS MORNING AND
PRODUCE WINDS FROM 25 TO 30 MPH WITH GUSTS TO 40 TO 45 MPH BY THIS
AFTERNOON. THUS A WIND ADVISORY WILL BE ISSUED. TOMORROW...IN THE
WAKE OF THIS SYSTEM...ANOTHER WIND ADVISORY MAY BE NEEDED TOO.

BY SUNDAY THE UPPER LOW TRANSLATES INTO CENTRAL ILLINOIS. A WEAK
FRONT WILL MOVE INTO THE AREA MONDAY AND PROVIDE DRY CONDITIONS
THROUGH THE MIDDLE PART OF THE WEEK.

ANOTHER FRONTAL SYSTEM WILL MOVE INTO THE MID SOUTH WEDNESDAY NIGHT
INTO THURSDAY. THIS WILL BRING ANOTHER CHANCE FOR SHOWERS AND
THUNDERSTORMS TO THE REGION THROUGH THURSDAY NIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  67  43  56  38 / 100  70  10  10
MKL  65  43  53  32 / 100  90  10  10
JBR  64  41  50  33 / 100  60  10  10
TUP  69  44  58  36 /  90 100  10  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY FROM 9 AM THIS MORNING TO MIDNIGHT CST TONIGHT FOR
     CLAY-CRAIGHEAD-CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE(AR)-
     MISSISSIPPI-PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

MO...WIND ADVISORY FROM 9 AM THIS MORNING TO MIDNIGHT CST TONIGHT FOR
     DUNKLIN-PEMISCOT.

MS...WIND ADVISORY FROM 9 AM THIS MORNING TO MIDNIGHT CST TONIGHT FOR
     ALCORN-BENTON(MS)-CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-
     LAFAYETTE-LEE(MS)-MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-
     QUITMAN-TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-
     YALOBUSHA.

TN...WIND ADVISORY FROM 9 AM THIS MORNING TO MIDNIGHT CST TONIGHT FOR
     CARROLL-CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-
     HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-
     MADISON-MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.

&&

AC
Hazardous weather outlook, Feb 23, 10:38 PM CST, 5 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
1038 PM CST FRI FEB 23 2007

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-242315-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
1038 PM CST FRI FEB 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A POWERFUL STORM SYSTEM WILL MOVE OUT OF THE PLAINS STATES TONIGHT.
THE ASSOCIATED COLD FRONT WILL SWEEP INTO THE REGION LATE SATURDAY
AFTERNOON AND MOVE ACROSS THE MID SOUTH SATURDAY NIGHT. SEVERE
STORMS WILL DEVELOP ALONG THE FRONT AND MOVE INTO THE REGION LATE
SATURDAY AFTERNOON AND CONTINUE INTO SATURDAY NIGHT.

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER NORTHWEST
MISSISSIPPI AND EASTERN CENTRAL ARKANSAS LATE SATURDAY AFTERNOON AND
SATURDAY NIGHT. THE MODERATE RISK AREA IS ROUGHLY SOUTH OF
INTERSTATE 40 AND WEST OF INTERSTATE 55.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE REMAINDER OF
THE MID SOUTH.

THE GREATEST RISK FOR SEVERE WEATHER WILL BE BETWEEN 4 PM AND
MIDNIGHT. THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING WINDS
AND A FEW TORNADOES.

IN ADDITION TO THE SEVERE WEATHER THREAT...STRONG WINDS IN
ASSOCIATION WITH THE POWERFUL STORM SYSTEM WILL AFFECT THE MID
SOUTH. WINDS OF 20 TO 30 MPH WITH GUSTS TO NEAR 40 MPH WILL BE
LIKELY SATURDAY AND SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY SATURDAY AFTERNOON AND EVENING.

SJM

In the hours before

Special weather statement, Feb 23, 10:22 PM CST, 5 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1022 PM CST FRI FEB 23 2007

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-241200-
ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS-
POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS-
TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY-
YALOBUSHA-
1022 PM CST FRI FEB 23 2007

...SEVERE WEATHER POSSIBLE LATE SATURDAY AFTERNOON AND
SATURDAY NIGHT...

A POTENT STORM SYSTEM WILL DEVELOP ACROSS THE CENTRAL PLAINS TONIGHT
AND SATURDAY. WINDS WILL STRENGTHEN ACROSS THE MID SOUTH IN ADVANCE
OF THIS SYSTEM WITH GUSTS REACHING 40 MPH ACROSS THE MISSISSIPPI
DELTA BY SATURDAY AFTERNOON. MEANWHILE SHOWERS WILL DEVELOP ACROSS
THE MID SOUTH DURING THE DAY.

BY LATE AFTERNOON A STRONG COLD FRONT WILL APPROACH THE REGION FROM
THE WEST. MOISTURE WILL SURGE NORTHWARD IN ADVANCE OF THE FRONT.
THIS MOISTURE COMBINED WITH STRONG WINDS AND APPROACHING COLD FRONT
WILL PROVIDE THE INGREDIENTS NECESSARY FOR SEVERE STORMS.

THERE IS A RISK OF SEVERE STORMS ACROSS THE ENTIRE MID SOUTH. IT
APPEARS THAT AREAS TO THE SOUTH OF INTERSTATE 40 AND TO THE WEST OF
INTERSTATE 55 WILL HAVE THE BEST CHANCES FOR SEVERE WEATHER. THE MAIN
THREAT FROM THESE STORMS WILL BE DAMAGING WINDS AND A FEW TORNADOES.
THE MOSTLY LIKELY TIME FRAME FOR SEVERE STORMS WILL BE BETWEEN 4 PM
AND MIDNIGHT.

SOME UNCERTAINTY EXISTS REGARDING THE SEVERE WEATHER THREAT...
SO STAY TUNED TO NOAA WEATHER RADIO...OR A LOCAL TELEVISION OR RADIO
STATION FOR THE LATEST WEATHER INFORMATION.

SJM

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 5:18 PM CSTFlash Flood WarningMEGShelby117 min
Feb 24, 3:56 PM CSTTornado WarningMEGCoahoma15 min
Feb 24, 3:03 PM CSTTornado WarningMEGPhillips57 min
Feb 24, 4:32 PM CSTSevere Thunderstorm WarningMEGLee, Phillips28 min

Nearby

Wind Advisories in Mississippi, 2007Wind Advisories in Tennessee, 2007Wind Advisories in Arkansas, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.